Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Just been told I have PND.

(32 Posts)
yummymummy06 Tue 12-Jun-07 11:44:26

Hi. I have posted a few times on here. I have a 9 month old and have been battling with feeling down and really bad anxiety since she was born. Finally told the HV today and did a questionaire and she said I have PND. She was very helpful and told me to go and see the doc tomorrow. So finally I hope I have come to the end of how im feeling and the doc will give me some tablets. The only way is up!!

lissie Tue 12-Jun-07 11:47:25

at least you can do something about it now. there are lots of women on here who have suffered from PND, myself included, but there is an end to it.

there will be times when it doesnt feel like it but one day you will wake up and all the colours will be back in your world. untill then use us to rant at. here for you x

compo Tue 12-Jun-07 11:49:12

well done for telling the health visitor and going to the doctor.
If you want to we're a very friendly bunch on the postnatal Sept '06 thread here

bakedpotato Tue 12-Jun-07 11:54:03

Oh, well done. I remember the relief when I was diagnosed with PND. The diagnosis gave me hope that I wouldn't be stuck feeling like this for the rest of my life, and that this wasn't all my fault.
Things did get much better -- they will for you, too.

BernieBear Tue 12-Jun-07 12:07:13

Agree with baked potato, the relief of finally "giving in" and having a name for the way I was feeling was immense. Took the ads for 8 months and quite frankly (whilst I was initially against the whole idea) it was the best thing I did, both for me and my ds. Councelling also helps enormously. Just having the chance to tell someone who is not judgemental or involved with you in anyway how you are feeling is a relief.

As you say - the only way is up from here. x

yummymummy06 Tue 12-Jun-07 20:08:40

Thanks girls. I feel abit strange knowing that tomorrow I can take the tablets. I am wondering if I am making it out to be something it's not and I don't need to take them but I keep feeling so down.

I am also abit scared about being on them and they wont work and this is just how im going to feel for the rest of my life.

Thanks again. x

Haribosmum Tue 12-Jun-07 20:17:24

Yummymummy I felt the same. I wondered if I was being a bit precious about it all and did I really need the ad's? Glad to say that eventually I gave it and started taking them and I am feeling sooooo much better for it.

sweetjane Tue 12-Jun-07 20:36:24

yummymummy not wishing at all to belittle your experience, but ime pretty much everyone suffers from PND to some degree at some point or another - the trouble is that very few are brave enough to admit it and do something about it, so well done you for having the guts to tackle it head on. It's so hard to come out and say actually, I feel cr*p! - I hope the doc is helpful.

susue Tue 12-Jun-07 22:13:00

I had PND after my first ds was born, I had a loving husband, a nice home and nothing to worry about. What the hell was wrong with me? I finally sat on the bathroom floor and said 'I can't do this anymore'. I started taking ADs and saw a counsellor and slowly I found myself again. It's a brave thing to admit to and to ask for help so you've done the hardest bit, you will get over it. When I had my second ds I didn't get PND or even the baby blues so don't let it put you off having anymore children, Take care

yummymummy06 Wed 13-Jun-07 16:49:16

Hi. Wanted to let you know I have been given Citalapram today. Am going to take it tonight before bed. I have read all the side effects and am abit worried. I am also worried it's going to make me feel worse first. I am on 20mg. How soon does it really take to notice a bit of a difference, doc said 2 weeks? Thanks for your help!

bakedpotato Wed 13-Jun-07 19:37:25

Don't worry about sideeffects. You may get dry mouth/funny tummy/slight wooliness at first. But you shouldn't feel worse emotionally: if you do, there'll be another AD that suits you better, so go back to the GP straightaway.
Chances are, you'll be absolutely fine.
Different ADs take different amounts of time to kick in. If doc says two weeks, that's pretty quick.
HTH

tubismybub Wed 13-Jun-07 19:43:20

I was given citalapram and was very worried about the possible side effects but all I had was bit of nausea. I think I started to feel a lot better after 2/3 weeks but would say it took a good 6 months to feel my true self again.

As it is 11months down the line I feel fab and have been gradually coming off the ad's for the last month in fact I finish altogether this week.

Make sure you see your doctor regularly and don't be worried if you need to up the dose a bit I started on 20mg and went up to 30mg. Good luck

vonsudenfed Wed 13-Jun-07 19:56:02

I've been taking citalopram for 2 months now - it's made a huge difference.

The first two weeks were Wierd - I felt really spaced, yawned a lot, and generally peculiar. Didn't feel nauseous, although a lot of people do. But it wore off after ten days or so, and then I did start to feel a whole heap better.

So it's worth sticking with it - all of those awful feelings really do go away. And once you've got through the side effects, you don't feel doped or drugged, at least I didn't.

I also take mine in the evening - it was definitely the best thing for the first few weeks as I slept off a lot of the side effects. But see what works for you, and change it if not!

Good luck - as you say, the only way is up!

yummymummy06 Wed 13-Jun-07 21:06:24

Thanks everyone. Just taken my first one. Feel really emotional tonight and am now crying, think part of me is just releaved that hopefully soon I will be feeling better, I am also really tired so going to bed soon.

It's nice to know that there are some kind people on here who are supporting me. Told my OH tonight as he works away all week, he was quite supportive but i don't think men reall understand!

Dior Wed 13-Jun-07 21:08:18

Message withdrawn

talcy0 Wed 13-Jun-07 21:11:56

Nothing new to add.....just well done for getting the help...it does get easier.....you are so right.....the only way is up!

yummymummy06 Thu 14-Jun-07 08:20:05

omg, I took the first tablet at 8pm last night and went to bed at 10.30pm. I think I was wide awake practically the whole night. I woke at 4am and nearly got up and did the housework but managed to fall asleep at 5.30 and now feel really tired. Think I will take my tablet today at lunchtime.

vonsudenfed Thu 14-Jun-07 09:03:29

oh, poor you! But do stick with it - the madness does tail off after a bit - and if it doesn't, there will be a different AD that works for you. Hope lunchtime suits you better!

Dior Thu 14-Jun-07 09:22:34

Message withdrawn

Lolly68 Thu 14-Jun-07 09:40:45

Definately take them in the morning but I have been quite lucky in that I havent suffered from insomnia just waking up through out the night but not having probs getting back to sleep.

yummymummy06 Fri 15-Jun-07 09:31:31

Hi. I have been taking the tablets in the morning and I slept quite well last night. Today I feel abit strange, anxiety is quite bad today and I feel abit paniky. I hope this wont last too long!

bouncy Fri 15-Jun-07 13:19:12

Hi, i took citalopram and it made a huge differentce to me, the first week or so were the worst as i feel dosey and had more anxiety, but i was told by the doctors my body just needed a change to get used to it, after a few weeks I started to see the benefits.

I started off on a low dose and went up to 40 mg, so as others have said dont worry if they want to up them.

Hope your feeling better soon.

Dior Fri 15-Jun-07 16:04:57

Message withdrawn

Dior Sun 17-Jun-07 19:00:34

Message withdrawn

ScottishMummy Sun 17-Jun-07 19:07:21

hope you okay darling
thinking about you hope u find your way through the dark periods - take support and advice offered it is available so good luck

give ur medication time to work too

an diagnostic actual label does help - it clarifies that u are experiencing a recognised illness

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now